Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 74, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 2, 2024, 12:02 AM CDT for Pittsburg County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2024, 12:02 AM CDT (05:02 UTC)
- Expired
- Apr 2, 2024, 12:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 133 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 2:13 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 455 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 14.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 9:23 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Apr 1, 9:23 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 923 PM CDT Mon Apr 1 2024 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 919 PM CDT Mon Apr 1 2024 A cold front is currently near the I-44 corridor this evening with strong to severe storms generally occurring behind the boundary across northeast Oklahoma. Additional thunderstorms continue to develop near the boundary into central Oklahoma. This activity will continue to spread to the south and east into the early morning hours with the potential for severe weather diminishing after midnight. Wind will become a greater concern with these storms as the activity becomes more linear. However, there will continue to be the potential for a brief tornado within the line of storms. Large hail is still possible as well. && .LONG TERM... (Tonight through Monday) Issued at 156 PM CDT Mon Apr 1 2024 Tuesday will be cloudy and drizzly/showery in spots as much cooler air spills in behind the cold front. High temperatures will only reach the mid 50s to low 60s for most areas, coolest in the northwest. Skies are expected to clear out into Wednesday morning, with low temperatures falling into the mid 30s to low 40s. A few of the most cold-prone spots could see a light frost. The deep low pressure responsible for this cooler weather will gradually move east through mid week with higher pressure building in from the west. High temperatures will gradually warm, with highs in the 60s Wed-Thu and 70s Fri-Sun. Meanwhile, as the next weather system deepens in the west, breezy southerly winds will develop by late in the week. This will once again increase the fire weather potential across the area. As this system approach the area next Saturday-Sunday, rain chances will increase once again. The solar eclipse of April 8th may be impacted by this weather system or another one that is set to affect the area around next Tuesday. Ensemble cluster analysis does not shed much light on the subject at this time, with models split roughly 50- 50 into two camps for relatively better or worse viewing conditions. && .AVIATION... (00Z TAFS) Issued at 638 PM CDT Mon Apr 1 2024 Scattered to numerous thunderstorms will affect all sites this evening, with gusty winds, heavy rainfall, and hail possible with the storms. A cold front will sweep across the area overnight, with MVFR ceilings expected late tonight through Tuesday following the passage of the front. Gusty northwest winds will also prevail following the frontal passage. && .PRELIMINARY POINT TEMPS/POPS... TUL 48 55 39 64 / 80 30 0 0 FSM 59 67 41 65 / 60 20 10 0 MLC 52 60 39 66 / 80 20 0 0 BVO 43 54 35 64 / 80 40 0 0 FYV 52 63 36 59 / 80 30 10 0 BYV 55 63 38 57 / 80 30 10 0 MKO 51 59 38 63 / 80 30 0 0 MIO 48 54 37 60 / 80 40 0 0 F10 48 56 39 64 / 60 30 0 0 HHW 55 66 41 66 / 60 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....06 AVIATION...05
Hazardous weather outlook, Apr 1, 4:43 PM CDT, 7 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 443 PM CDT Mon Apr 1 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 443 PM CDT Mon Apr 1 2024 ...SEVERE WEATHER LIKELY THIS EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Elevated. AREA....Eastern Oklahoma and western Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...This evening. HEAVY RAIN. RISK...Limited. AREA...northeast Oklahoma and northwest Arkansas. ONSET...This evening. DISCUSSION... Severe thunderstorms are expected through much of the evening. The primary threat will be very large hail up to tennis ball size, damaging wind gusts up to 80 mph and a few tornadoes. The primary severe weather threat will evolve as a cold front and dry line approach eastern Oklahoma late afternoon into the early evening. Thunderstorms are expected to develop across eastern Oklahoma between 5 and 7 pm and quickly become severe, with potential for very large or damaging hail. Storms are expected to increase and spread eastward through the evening with a continued threat of very large hail, and an increasing damaging wind threat as storms grow upscale. Low level winds are expected to strengthen near sunset, which may increase the tornado potential for part of the evening. Most of the storms will exit the area around midnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY THROUGH THURSDAY...High Wind Potential. FRIDAY...No Hazards. SATURDAY AND SUNDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Breezy and cooler conditions will occur behind the system Tuesday and Wednesday. Another low pressure system could bring a chance of thunderstorms back to the region by the weekend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Apr 1, 10:37 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1037 PM CDT Mon Apr 1 2024
OKZ060-064>067-070-020400-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Creek OK-Wagoner OK-
1037 PM CDT Mon Apr 1 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CREEK...SOUTHWESTERN
WAGONER...NORTHWESTERN MUSKOGEE...OKMULGEE...SOUTHEASTERN TULSA AND
OKFUSKEE COUNTIES THROUGH 1100 PM CDT...
At 1037 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles southeast of Jenks to 4 miles northwest
of Cromwell. Movement was northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Broken Arrow... Okmulgee...
Okemah... Bixby...
Jenks... Okfuskee...
Glenpool... Coweta...
Henryetta... Haskell...
Kiefer... Morris...
Beggs... Boley...
Mounds... Weleetka...
Schulter... Bearden...
Slick... Castle...
This includes Interstate 40 in Oklahoma between mile markers 212 and
236.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for northeastern
and east central Oklahoma.
&&
LAT...LON 3599 9610 3600 9545 3530 9613 3531 9644
3546 9644 3546 9647 3543 9650 3543 9652
3546 9654 3544 9657 3543 9656 3542 9656
3541 9654 3539 9654 3541 9658 3540 9661
TIME...MOT...LOC 0337Z 247DEG 53KT 3597 9595 3537 9652
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 1, 10:45 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1045 PM CDT Mon Apr 1 2024
OKZ057-060>062-067-020430-
Tulsa OK-Craig OK-Rogers OK-Mayes OK-Wagoner OK-
1045 PM CDT Mon Apr 1 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CRAIG...ROGERS...
WESTERN MAYES...NORTHWESTERN WAGONER AND SOUTHEASTERN TULSA COUNTIES
THROUGH 1130 PM CDT...
At 1045 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles northwest of Foyil to 2 miles west of
Broken Arrow. Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Tulsa... Broken Arrow...
Claremore... Vinita...
Pryor... Bixby...
Jenks... Coweta...
Pryor Creek... Catoosa...
Verdigris... Chouteau...
Chelsea... Inola...
Oologah... Adair...
Foyil... Big Cabin...
White Oak... Taiwah...
This includes Interstate 44 between mile markers 229 and 282.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for northeastern
Oklahoma.
&&
LAT...LON 3666 9515 3600 9540 3598 9595 3657 9564
3660 9549 3660 9543 3661 9543
TIME...MOT...LOC 0345Z 253DEG 25KT 3649 9560 3601 9583
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHSpecial weather statement, Apr 1, 10:51 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1051 PM CDT Mon Apr 1 2024
OKZ060-064>067-070-020430-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Creek OK-Wagoner OK-
1051 PM CDT Mon Apr 1 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CREEK...SOUTHWESTERN
WAGONER...NORTHWESTERN MUSKOGEE...OKMULGEE...SOUTHEASTERN TULSA AND
OKFUSKEE COUNTIES THROUGH 1130 PM CDT...
At 1051 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Bixby to 2 miles north of Bearden. Movement
was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Tulsa... Broken Arrow...
Okmulgee... Okemah...
Bixby... Jenks...
Okfuskee... Glenpool...
Coweta... Henryetta...
Haskell... Morris...
Beggs... Mounds...
Weleetka... Dewar...
Schulter... Bearden...
Castle... Clearview...
This includes Interstate 40 in Oklahoma between mile markers 212 and
239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for northeastern
and east central Oklahoma.
&&
LAT...LON 3546 9644 3600 9598 3601 9542 3529 9608
3529 9644
TIME...MOT...LOC 0351Z 267DEG 22KT 3597 9587 3539 9639
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 1, 11:26 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1126 PM CDT Mon Apr 1 2024
OKZ066>068-070>072-020515-
Muskogee OK-Okmulgee OK-Sequoyah OK-Cherokee OK-Wagoner OK-
McIntosh OK-
1126 PM CDT Mon Apr 1 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN MCINTOSH...NORTHWESTERN
SEQUOYAH...SOUTHEASTERN WAGONER...SOUTHWESTERN CHEROKEE...MUSKOGEE
AND SOUTHEASTERN OKMULGEE COUNTIES THROUGH 1215 AM CDT...
At 1126 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles west of Taft to near Hoffman. Movement
was east at 60 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Muskogee... Fort Gibson...
Checotah... Warner...
Vian... Gore...
Webbers Falls... Oktaha...
Braggs... Taft...
Boynton... Council Hill...
Rentiesville... Hoffman...
Tullahassee... Greenleaf State Park...
Pumpkin Center... Lake Tenkiller State Park...
Keefeton... Wainwright...
This includes Interstate 40 in Oklahoma between mile markers 243 and
296.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for
southeastern, northeastern and east central Oklahoma.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
east central Oklahoma.
&&
LAT...LON 3584 9494 3547 9496 3541 9591 3583 9564
TIME...MOT...LOC 0426Z 256DEG 50KT 3577 9562 3548 9581
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, Apr 1, 11:51 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1151 PM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM Tstm Wnd Dmg 2 NE Okmulgee 35.65N 95.94W
04/01/2024 Okmulgee OK Public
&&
CASSpecial weather statement, Apr 1, 11:55 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1155 PM CDT Mon Apr 1 2024
ARZ010-OKZ068>070-020530-
Washington AR-Adair OK-Muskogee OK-Cherokee OK-
1155 PM CDT Mon Apr 1 2024
...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL WASHINGTON...
ADAIR...CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES THROUGH 1230 AM
CDT...
At 1155 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles east of Peggs to 6 miles southwest of
Tahlequah to 5 miles north of Keefeton. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tahlequah... Stilwell...
Westville... Watts...
Adair State Park... Eldon...
Proctor... Christie...
Cincinnati... Pumpkin Center...
Maryetta... Cookson...
Cherokee Landing State Park... Scraper...
Bunch... Baron...
Ballard... Wedington...
Summers...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northwestern Arkansas...and northeastern Oklahoma.
&&
LAT...LON 3582 9448 3564 9478 3564 9491 3575 9525
3585 9514 3611 9503 3612 9455 3610 9455
3610 9440
TIME...MOT...LOC 0455Z 274DEG 51KT 3606 9498 3585 9507 3567 9533
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 50 min |
| Apr 1, 7:19 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Apr 1, 7:22 PM CDT | Tornado Warning | TSA | Osage | 38 min |
| Apr 1, 7:28 PM CDT | Special Weather Statement | TSA | Pittsburg | 32 min |
| Apr 1, 7:43 PM CDT | Tornado Warning | TSA | Osage, Washington | 32 min |
| Apr 1, 7:49 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 30 min |
| Apr 1, 7:58 PM CDT | Tornado Warning | TSA | Nowata, Washington | 32 min |
| Apr 1, 8:00 PM CDT | Special Weather Statement | TSA | Pittsburg | 30 min |
| Apr 1, 8:06 PM CDT | Tornado Warning | TSA | Osage | 13 min |
| Apr 1, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 21 min |
| Apr 1, 8:21 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 24 min |
| Apr 1, 8:26 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 49 min |
| Apr 1, 8:58 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 47 min |
| Apr 1, 9:03 PM CDT | Special Weather Statement | TSA | Nowata | 27 min |
| Apr 1, 9:10 PM CDT | Special Weather Statement | TSA | Craig | 35 min |
| Apr 1, 9:27 PM CDT | Special Weather Statement | TSA | Nowata | 33 min |
| Apr 1, 9:36 PM CDT | Special Weather Statement | TSA | Craig | 24 min |
| Apr 1, 9:38 PM CDT | Special Weather Statement | TSA | Pawnee | 37 min |
| Apr 1, 9:41 PM CDT | Special Weather Statement | TSA | Ottawa | 34 min |
| Apr 1, 9:52 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 38 min |
| Apr 1, 10:01 PM CDT | Special Weather Statement | TSA | Craig | 29 min |
| Apr 1, 10:04 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 26 min |
| Apr 1, 10:16 PM CDT | Special Weather Statement | TSA | Creek, Okmulgee, Tulsa | 29 min |
| Apr 1, 10:18 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 42 min |
| Apr 1, 10:25 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 35 min |
| Apr 1, 10:30 PM CDT | Special Weather Statement | TSA | Craig | 30 min |
| Apr 1, 10:37 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Wagoner | 23 min |
| Apr 1, 10:45 PM CDT | Special Weather Statement | TSA | Rogers | 45 min |
| Apr 1, 10:46 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Rogers, Tulsa | 3 hr |
| Apr 1, 10:51 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Wagoner | 39 min |
| Apr 1, 11:19 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Wagoner | 41 min |
| Apr 1, 11:26 PM CDT | Special Weather Statement | TSA | Muskogee | 49 min |
| Apr 1, 11:54 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 51 min |
| Apr 1, 11:55 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 35 min |
| Apr 2, 12:24 AM CDT | Special Weather Statement | TSA | Cherokee | 36 min |
| Apr 2, 12:26 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 49 min |
| Apr 2, 12:34 AM CDT | Tornado Warning | TSA | Adair, Cherokee, Sequoyah | 41 min |
| Apr 2, 12:35 AM CDT | Special Weather Statement | TSA | Haskell | 40 min |
| Apr 2, 1:05 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 40 min |
| Apr 2, 12:39 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 40 min |
| Apr 2, 1:34 AM CDT | Tornado Warning | TSA | Madison, Washington | 56 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.